Alert archive / Illinois / Wind Advisories in 2010

Wind Advisory 1, NWS Paducah, KY

April 6, 2010Ballard County, McCracken County, Union County, Kentucky; 19 counties in Illinois; 8 counties in Missouri

NWS Paducah, KY issued this wind advisory at Apr 6, 2010, 11:42 AM CDT for Ballard County, McCracken County, Union County, Kentucky; 19 counties in Illinois; 8 counties in Missouri. It took effect at Apr 6, 2010, 12:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 6, 2010, 11:42 AM CDT (16:42 UTC)
In effect from
Apr 6, 2010, 12:00 PM CDT
Expired
Apr 6, 2010, 6:00 PM CDT
In force
6 hr
Issued by
NWS Paducah, KY
All 30 counties

Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Ballard County, KY, McCracken County, KY, Union County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Scott County, MO, Stoddard County, MO

The radar

The Paducah radar (KPAH), 57 km from the middle of the area, began a volume at 16:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 4.7 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2010-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 65 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2010-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 374 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
65 J/kg
Mixed-layer CIN
-496 J/kg
Mixed-layer LCL
854 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
374 m²/s²
0-3 km storm-relative helicity
420 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Apr 6, 3:30 AM CDT, 8 hours 12 minutes earlier.

Area forecast discussion, Apr 6, 3:30 AM CDT, 8 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
330 AM CDT TUE APR 6 2010

.DISCUSSION...
PRIMARY FORECAST CONCERNS OVER THE NEXT FEW DAYS INCLUDE...
(1) WINDS AND DEW POINTS TODAY
(2) CHANCE OF PRECIPITATION LATE TONIGHT THROUGH EARLY THURSDAY
(3) HEAVY RAIN POTENTIAL WEDNESDAY NIGHT
(4) FROST POTENTIAL THURSDAY NIGHT

ANOTHER WINDY DAY IS SHAPING UP ACROSS THE FORECAST AREA AS THE
PRESSURE GRADIENT TIGHTENS BETWEEN HIGH PRESSURE TO OUR EAST AND LOW
PRESSURE DEVELOPING OVER THE PLAINS. BUFKIT NAM/GFS FORECAST
SOUNDINGS INDICATE WINDS AS HIGH AS 40 KNOTS AT THE TOP OF THE
MIXED LAYER...JUST BELOW THE INVERSION THIS AFTERNOON...AT BOTH THE
SALEM IL AND EVANSVILLE IN FORECAST POINTS. THIS WOULD RESULT IN
CONDITIONS APPROACHING ADVISORY CRITERIA...ESPECIALLY ACROSS
SOUTHWEST INDIANA...SOUTHERN ILLINOIS...AND NORTHERN PORTIONS OF
SOUTHEAST MISSOURI. HOWEVER...FORECAST SUSTAINED WINDS OF 20 TO 25
KNOTS AND GUSTS OF 30 TO 35 KNOTS DO FALL JUST SHORT OF CRITERIA...
SO WILL INSTEAD HIGHLIGHT IN THE HWO AND SPS PRODUCTS. ALSO...WINDS
AND FUEL MOISTURE VALUES WILL BOTH CONTRIBUTE TO AN INCREASED FIRE
DANGER TODAY...THOUGH RELATIVE HUMIDITY VALUES WILL FALL SHORT OF
RED FLAG WARNING CRITERIA.

THE AFOREMENTIONED LOW OVER THE PLAINS WILL BEGIN TO PUSH EAST
TOWARDS THE GREAT LAKES REGION TONIGHT...DRAGGING A COLD FRONT INTO
THE QUAD STATE REGION ON WEDNESDAY. EARLY ON...PRECIPITATION WILL
LIKELY BE HIT AND MISS AS IT BEGINS TO IMPACT SOUTHEAST MISSOURI AND
SOUTHWEST ILLINOIS LATE TONIGHT AND WEDNESDAY MORNING. HOWEVER...AS
THE UPPER LEVEL SUPPORT KICKS IN WEDNESDAY AFTERNOON AND ESPECIALLY
INTO WEDNESDAY NIGHT...PRECIPITATION COVERAGE SHOULD BECOME MUCH
BETTER.

INSTABILITY PARAMETERS WILL SUPPORT THUNDERSTORMS DURING THIS
TIME...AND SPC DOES HAVE THE AREA HIGHLIGHTED IN A DAY 2 SLIGHT
RISK. HOWEVER...THE GREATER FOCUS MAY ACTUALLY TURN OUT TO BE
LOCALLY HEAVY RAIN...GIVEN HPC/S DAY 2 QPF FORECAST OF 1 TO 2+
INCHES...MAINLY OVER SOUTHWEST INDIANA AND WESTERN KENTUCKY.

PRECIPITATION WILL SHIFT EAST OF THE REGION EARLY THURSDAY...BUT
CLOUDS WILL BE SLOW TO CLEAR. DEPENDING UPON HOW QUICKLY SKIES CLEAR
THURSDAY AND THURSDAY NIGHT...FROST FORMATION COULD BECOME ANOTHER
ISSUE AS TEMPERATURES ARE FORECAST TO FALL INTO THE 30S OVER MUCH OF
THE AREA THURSDAY NIGHT. WILL NEED TO TAKE A CLOSER LOOK AT THIS AS
THE TIME PERIOD IN QUESTION DRAWS NEAR.

LATE IN THE WEEK AND INTO NEXT WEEKEND...A DRY PLEASANT PERIOD IS
SHAPING UP UNDER THE DOMINANCE OF HIGH PRESSURE. TEMPERATURES WILL
ACTUALLY BE SEVERAL DEGREES BELOW NORMAL LATE IN THE WEEK...BUT
SHOULD MODERATE BACK TO SEASONAL NORMS BY EARLY NEXT WEEK.

&&

.AVIATION...
GUSTY WINDS WILL BE THE MAIN CONCERN THIS ISSUANCE. GUSTS WILL KICK
IN RAPIDLY AFTER SUNRISE AT ALL SITES AS WEAK INVERSION WILL RAPIDLY
ERODE. WE WILL APPROACH BUT SHOULD NOT EXCEED ADVISORY CRITERIA.
OTHERWISE CIGS AND VSBY WILL BE VFR.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

RJP/JAP
Hazardous weather outlook, Apr 6, 4:38 AM CDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
438 AM CDT TUE APR 6 2010

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-071000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
438 AM CDT TUE APR 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

STRONG SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH
ARE FORECAST TODAY. THIS WILL CAUSE HAZARDOUS BOATING CONDITIONS
ON AREA LAKES. WHILE MINIMUM RELATIVE HUMIDITY THIS AFTERNOON
WILL RANGE FROM 35 TO 45 PERCENT...THE STRONG WINDS AND DRY FUELS
WILL RESULT IN AN ELEVATED FIRE DANGER AS WELL.

A FEW THUNDERSTORMS MAY BEGIN TO IMPACT PORTIONS OF SOUTHEAST
MISSOURI AND SOUTHWEST ILLINOIS LATE TONIGHT...BUT NO SEVERE
WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE LIKELY WEDNESDAY AND WEDNESDAY NIGHT. ISOLATED
STRONG STORMS AND HEAVY RAIN ARE POSSIBLE. THE GREATEST POTENTIAL
FOR APPRECIABLE RAIN WILL BE OVER SOUTHWEST INDIANA AND WESTERN
KENTUCKY WEDNESDAY EVENING...WHEN 1 TO 2 INCHES MAY FALL.

DEPENDING UPON HOW QUICKLY SKIES CLEAR...PATCHY FROST COULD
DEVELOP THURSDAY NIGHT AS TEMPERATURES DROP INTO THE 30S.

FOR THE LATEST RIVER FLOOD INFORMATION...REFER TO OUR WARNINGS AND
STATEMENTS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Apr 6, 11:40 AM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1140 AM CDT TUE APR 6 2010

INZ082-086>088-KYZ001>003-006>013-015>022-MOZ100-107-108-062230-
PIKE-VANDERBURGH-WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-MUHLENBERG-
TODD-WAYNE MO-CARTER-RIPLEY-
INCLUDING THE CITIES OF...PETERSBURG...EVANSVILLE...BOONVILLE...
ROCKPORT...HICKMAN...CLINTON...BARDWELL...MAYFIELD...SMITHLAND...
BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...
DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO...
CALHOUN...GREENVILLE...ELKTON...PIEDMONT...VAN BUREN...DONIPHAN
1140 AM CDT TUE APR 6 2010

...STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS EXPECTED TO CONTINUE
TODAY...

SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH...WITH LOCAL WIND GUSTS 35
TO 40 MPH OR MORE WILL LIKELY CONTINUE THIS AFTERNOON ACROSS THE
QUAD STATE REGION...SLOWLY DIMINISHING THIS EVENING BEFORE SHOWERS
AND THUNDERSTORMS MOVE IN OVERNIGHT.

THESE STRONG WINDS WILL MOVE FROM THE OZARK FOOTHILLS IN SOUTHEAST
MISSOURI...ACROSS SOUTHERN ILLINOIS...AND INTO WESTERN KENTUCKY
AND SOUTHWEST INDIANA THIS AFTERNOON.

THE WINDS WILL CAUSE SOME DIFFICULTY FOR DRIVERS...ESPECIALLY
THOSE PERSONS DRIVING TRACTOR TRAILERS AND RECREATIONAL VEHICLES
ON WEST TO EAST ORIENTED ROADWAYS.

FOR THOSE CONSIDERING TRAVEL ON AREA LAKES...BE AWARE THAT THE
WINDS WILL CAUSE CHOPPY WAVES. THIS MAY LEAD TO PROBLEMS
CONTROLLING WATERCRAFT...AND COULD CAPSIZE ANY UNSTABLE
WATERCRAFT.

LOOSE OUTDOOR OBJECTS WILL BE TOSSED AROUND AND SOME BROKEN TREE
LIMBS MAY TOPPLE AND FALL.

AN ELEVATED FIRE DANGER WILL EXIST AS WELL THIS AFTERNOON...DUE TO
THE STRONG WINDS AND DRYING OF SHORT DURATION FUEL SOURCES.

SMITH

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 2:43 PM CDTRed Flag WarningPAHCaldwell, Christian, Crittenden, Daviess, Henderson, Hopkins and 7 more4 hr

Nearby

Wind Advisories in Illinois, 2010Wind Advisories in Missouri, 2010Wind Advisories in Kentucky, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.